Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


on sustiva and feel angry
Jul 23, 2004

hi, I'm noticing alot of anger lately,this is my 2nd time on meds and i lose my temper so easy,im under alot of life stress's,have pms and dont know if its meds or combination of all doctor's gven me prozac 20mg a day but since off drugs and alcohol 8yrs ago hate to take antidepressents.

i feel weak and like i should be able to cope without being dependent on any drug shouldnt i just pray more?i dont know i think its masking things and a way of avoiding whats really going on ,can you help/ i feel damned if i take prozac and damned if i dont i feel like i should only take medicine to keep me alive longer not to change my moods.......i feel like im crazy,.........

Response from Dr. Horwath

You mentioned being on Sustiva, which can cause side effects like depression, irritability and mood swings. If you don't want to take antidepressants, you could discuss alternatives to Sustiva with your AIDS doctor.

As for antidepressant treatment, there is no reason to feel weak or drug dependent if you take an antidepressant. Depression is a medical illness like many others (including AIDS). Taking medicine for AIDS certainly doesn't make you weak. We would not expect anyone to be able to fight off HIV infection without the help of medicine. The same is true for depression. It is a myth that taking antidepressant medication makes you a weak person, or that it's a way of avoiding your problems. In fact, appropriate antidepressant treatment equips to better solve the family and other problems that contribute to depression.



Previous
depression
Next
Send in the clowns... I'm done

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement